Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 357, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 21, 2017, 8:37 AM CDT for Newton County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 8:37 AM CDT (13:37 UTC)
- Expired
- Mar 21, 2017, 9:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:50 AM CDT | HAIL 1 | 3 S Neosho, MO | CORRECTED FOR HAIL SIZE. 1 INCH HAIL AT CROWDER COLLEGE. |
| Mar 21, 8:50 AM CDT | HAIL 1.75 | 3 S Neosho, MO | GOLFBALL SIZED HAIL AT CROWDER COLLEGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -659 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
490
WUUS53 KSGF 211337
SVRSGF
MOC145-211430-
/O.NEW.KSGF.SV.W.0002.170321T1337Z-170321T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
837 AM CDT TUE MAR 21 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Newton County in southwestern Missouri...
* Until 930 AM CDT
* At 837 AM CDT, a severe thunderstorm was located over Neosho,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Neosho... Granby...
Fairview... Newtonia...
Stella... Stark City...
Ritchey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3676 9449 3685 9451 3694 9450 3698 9406
3675 9407
TIME...MOT...LOC 1337Z 274DEG 28KT 3685 9439
HAIL...1.00IN
WIND...<50MPH
$$
Cramer3 follow-up statements
008
WWUS53 KSGF 211355
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
855 AM CDT TUE MAR 21 2017
MOC145-211430-
/O.CON.KSGF.SV.W.0002.000000T0000Z-170321T1430Z/
Newton MO-
855 AM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN NEWTON COUNTY...
At 853 AM CDT, a severe thunderstorm was located over Neosho, moving
east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Law enforcement. At 850 AM reported quarter size hail near
the Neosho area.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Neosho... Granby...
Fairview... Newtonia...
Stella... Stark City...
Ritchey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3676 9431 3680 9440 3685 9438 3695 9439
3698 9406 3675 9407
TIME...MOT...LOC 1353Z 269DEG 18KT 3686 9432
HAIL...1.00IN
WIND...<50MPH
$$
Cramer899
WWUS53 KSGF 211415
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
915 AM CDT TUE MAR 21 2017
MOC145-211430-
/O.CON.KSGF.SV.W.0002.000000T0000Z-170321T1430Z/
Newton MO-
915 AM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN NEWTON COUNTY...
At 914 AM CDT, a severe thunderstorm was located over Fairview, or 11
miles southwest of Monett, moving east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Law enforcement.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fairview...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3678 9421 3681 9423 3684 9422 3686 9418
3687 9406 3675 9407 3675 9414
TIME...MOT...LOC 1414Z 274DEG 28KT 3685 9411
HAIL...1.25IN
WIND...<50MPH
$$
Cramer594
WWUS53 KSGF 211426
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
926 AM CDT TUE MAR 21 2017
MOC145-211435-
/O.EXP.KSGF.SV.W.0002.000000T0000Z-170321T1430Z/
Newton MO-
926 AM CDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY
WILL EXPIRE AT 930 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3678 9421 3681 9423 3684 9422 3686 9418
3687 9406 3675 9407 3675 9414
TIME...MOT...LOC 1425Z 274DEG 28KT 3685 9404
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:17 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 21, 6:17 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 617 AM CDT Tue Mar 21 2017 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Tue Mar 21 2017 A surface cold front has sagged south across the region into northern Arkansas early this morning. The 850mb cold front is lagging behind the surface front and will spread south across the area today. Instability in the 800-700mb level will increase to 500 to 1000J/kg early this morning across far southwestern Missouri then spread over the rest of southern Missouri later this morning and afternoon. Cin in these levels will also decrease, especially later this morning/afternoon along/ahead of the 850mb front. An upper level shortwave trough will spread across the area this morning and may spark a few showers/storms across southwestern Missouri early this morning. The better chances for showers and storms will occur on the later this morning and may linger into the overnight hours as the front slowly moves south. There may be just enough instability for a few strong storms across southern Missouri with penny size hail the main risk. With the front moving south through the area temperatures will range from the around 60 across central Missouri to the lower 70s across southern Missouri tonight. .LONG TERM...(Wednesday through Monday) Issued at 315 AM CDT Tue Mar 21 2017 Cooler conditions will occur on Wednesday as highs in the 40s and 50s occur. The front will then start to lift back to the north as a warm front later Wednesday into Thursday, some scattered showers will be possible as the front moves north. Warmer conditions will occur on Thursday and Friday as highs in the 60s and 70s can be expected. Gusty southerly winds will occur on Friday as gust over 30mph are expected at times. These gusty winds will bring and increase in low level moisture into the area ahead of an approaching storm system that will move across the Plains on Friday then across the area on Saturday.. The upper level low and associated surface low will move northeast across southern Missouri Friday night into Saturday. The area will be in the warm sector ahead low and thunderstorms are expected to develop ahead of the system Friday afternoon into Friday night. The better severe potential will likely be to the south across Arkansas where better instability will be in place, but a severe risk will likely extend north into southeastern Kansas and the Missouri Ozarks. Another system will track across the region late this weekend into early next week brining additional shower and storm chances to the region. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 615 AM CDT Tue Mar 21 2017 Scattered showers and storms have developed across portions of western Missouri early this morning. This activity will continue to develop and track across the area this morning. This activity will again be scattered in nature and may impact the TAF site. Additional showers and storms will develop later this afternoon into tonight. The storm chances will generally be late afternoon/early evening with showers possible into the overnight hours. Again this activity will be scattered in nature at any given time. Gusty northeasterly winds will develop today and continue into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Mar 21, 4:17 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 417 AM CDT Tue Mar 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 417 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Isolated storms will affect portions of southeastern Kansas into southern Missouri this morning, with scattered storms expected this afternoon into this evening across central Missouri and southern Missouri. A few strong storms will be possible with hail to the size of pennies the main risk. Gusty northerly winds will occur later this afternoon into tonight across far southwestern Missouri and portions of southeastern Kansas where gusts over 30 mph will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Brisk and gusty southerly winds will likely return to western Missouri and southeastern Kansas late this work week. Wind gusts over 30 mph appear increasingly likely for Friday. A strong storm system will approach and track through the region Friday into Saturday bringing better widespread chances for storms to the region. There will be severe storm potential Friday afternoon into the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Mar 21, 6:16 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
616 AM CDT TUE MAR 21 2017
MOZ078-211145-
Cedar MO-
616 AM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CEDAR COUNTY UNTIL 645
AM CDT...
At 616 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Stockton State Park... Stockton Lake...
Stockton... Umber View Heights...
Bearcreek... Masters...
Filley... Wagoner...
Arnica...
LAT...LON 3780 9406 3777 9363 3774 9363 3774 9361
3757 9362 3764 9398
TIME...MOT...LOC 1116Z 281DEG 29KT 3767 9388
SchaumannSpecial weather statement, Mar 21, 6:58 AM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Springfield MO 658 AM CDT TUE MAR 21 2017 MOZ079-211245- Polk MO- 658 AM CDT TUE MAR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 745 AM CDT... At 658 AM CDT, Doppler radar was tracking a strong thunderstorm over Fair Play, or near Bolivar, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bolivar... Fair Play... Halfway... Goodson... LAT...LON 3772 9317 3748 9318 3757 9361 3767 9360 TIME...MOT...LOC 1158Z 274DEG 26KT 3762 9353 Schaumann
Local storm report, Mar 21, 7:02 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 1 NNW FAIR PLAY 37.64N 93.58W
03/21/2017 E0.88 INCH POLK MO EMERGENCY MNGR
1/2" TO 3/4" INCH DIAMETER HAIL COVERING THE
GROUND.
&&
JLRSpecial weather statement, Mar 21, 7:59 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
759 AM CDT TUE MAR 21 2017
MOZ090-211330-
Greene MO-
759 AM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 830 AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willard, or 8 miles north of Republic, moving east at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Rogersville... Strafford...
Fair Grove... Brookline...
Glidewell... Ebenezer...
Bassville... Turners...
Bois D'arc... Galloway...
LAT...LON 3713 9353 3725 9357 3734 9355 3739 9308
3727 9308 3727 9306 3709 9306
TIME...MOT...LOC 1259Z 273DEG 31KT 3724 9344
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:16 AM CDT | Special Weather Statement | SGF | Cedar | 29 min |
| Mar 21, 6:33 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 27 min |
| Mar 21, 6:58 AM CDT | Special Weather Statement | SGF | Polk | 47 min |
| Mar 21, 7:59 AM CDT | Special Weather Statement | SGF | Greene | 31 min |
| Mar 21, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 49 min |
| Mar 21, 9:12 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| Mar 21, 9:45 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Mar 21, 9:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 55 min |
| Mar 21, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 30 min |
| Mar 21, 10:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 20 min |
| Mar 21, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 56 min |
| Mar 21, 11:38 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 67 min |
| Mar 21, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.